My mum is in the end stage of Parkinsons. The doctors have now taken her off most of the medication she was on as they say that because she has had Parkinsons for almost 22 years the medications do not work as they should. I could do with talking to others that have had or know someone that has had Parkinsons for this length of time. I'm so worried at the moment as last week mum was put on another drug to help keep her calm its called Trazadone but it has made her even worse she has been like a… read more
I have had PD for almost 20yrs. I have had to reduce my sinemet because the dyskinesias were becoming so violent and relentless. I also stopped taking Amantadine because it seemed to make me delusional. It got to the point that I was imagining seeing things and hearing people talking and loud banging noises. My wife Would have to bring me back to reality.
The Dr put me on Effexor. That seems to have helped to lift my mood a bit - no side effect so far. Been taking it for 3 months now.
I am my husband’s caregiver and don’t have PD myself, but wanted to mention that I have been taking Trazadone for sleeping for years with no problems. I began taking it because of my insomnia with Fibromyalgia. I take 50 mg. a night.
My mom is 80 and continues to struggle with Parkinson's and Levy Body dementia, is still on serequel, nuplazid and Exelon. Nothing has helped the hallucinations which are ruling her life, very sad that there is no alternative drug besides nuplazid for the hallucinations.
Melatonin is good but I have used and stopped a it made my health system upset over time. Since stopping melatonin sleep pretty well but not a total night always waking up for what I call a walk about to relax and then go back to sleep, All drugs react differently as one Doc told me " we practice medicine as the patient presents some times it works and other times we take a new course of action" Not always an exact science probably the reason medical practice is often called an "art".
We never share your personal information with anyone.